Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 7, NWS Gray, ME

July 2, 20145 counties in New Hampshire

NWS Gray, ME issued this severe thunderstorm warning at Jul 2, 2014, 3:48 PM EDT for 5 counties in New Hampshire. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2014, 3:48 PM EDT (19:48 UTC)
Expired
Jul 2, 2014, 4:30 PM EDT
In force
42 min
Issued by
NWS Gray, ME
Area
Storm-based polygon

Counties Belknap County, NH, Carroll County, NH, Merrimack County, NH, Rockingham County, NH, Strafford County, NH

The radar

The Portland,ME radar (KGYX), 92 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 4:00 PM EDTTSTM WND DMGBow, NHPOSSIBLE MICROBURST MANY TREES DOWN
Jul 2, 4:04 PM EDTTSTM WND DMGConcord, NHTREES DOWN ON WIRES. LIGHTNING STRIKES STARTED FIRE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 1:22 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2014-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1021 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2014-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1021 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1053 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

459 
WUUS51 KGYX 021948
SVRGYX
NHC001-003-013-015-017-022030-
/O.NEW.KGYX.SV.W.0007.140702T1948Z-140702T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
348 PM EDT WED JUL 2 2014

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BELKNAP COUNTY IN CENTRAL NEW HAMPSHIRE...
  STRAFFORD COUNTY IN CENTRAL NEW HAMPSHIRE...
  EASTERN MERRIMACK COUNTY IN CENTRAL NEW HAMPSHIRE...
  SOUTHERN CARROLL COUNTY IN NORTHERN NEW HAMPSHIRE...
  NORTHWESTERN ROCKINGHAM COUNTY IN SOUTHERN NEW HAMPSHIRE...

* UNTIL 430 PM EDT...

* AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM LOUDON TO NORTHWOOD...OR ALONG
  A LINE EXTENDING FROM CONCORD TO NORTHWOOD...AND MOVING NORTH AT 35
  MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CANTERBURY...BARNSTEAD...ROCHESTER...TILTON-NORTHFIELD...
  GILMANTON...FARMINGTON...ALTON...LACONIA AND WOLFEBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.

&&

LAT...LON 4321 7180 4368 7141 4354 7096 4348 7097
      4347 7096 4343 7097 4342 7099 4338 7099
      4334 7096 4334 7094 4330 7090 4300 7125
TIME...MOT...LOC 1948Z 192DEG 31KT 4329 7154 4322 7114

$$
MLE
2 follow-up statements
099 
WWUS51 KGYX 022011
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
411 PM EDT WED JUL 2 2014

NHC001-003-013-015-017-022030-
/O.CON.KGYX.SV.W.0007.000000T0000Z-140702T2030Z/
BELKNAP NH-STRAFFORD NH-MERRIMACK NH-CARROLL NH-ROCKINGHAM NH-
411 PM EDT WED JUL 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR EXTREME NORTH CENTRAL ROCKINGHAM...SOUTHERN CARROLL...CENTRAL
MERRIMACK...NORTHERN STRAFFORD AND BELKNAP COUNTIES...

AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CANTERBURY...OR 8 MILES NORTH OF CONCORD...MOVING
NORTHEAST AT 55 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BARNSTEAD...GILMANTON...CENTER BARNSTEAD...STRAFFORD...LACONIA...
GILFORD...ALTON...ROCHESTER...ALTON BAY...WEIRS BEACH...NEW DURHAM...
ELLACOYA STATE PARK...FARMINGTON...EAST ROCHESTER...CHESTNUT COVE...
THE BROAD...EAST ALTON...MILTON...MIDDLETON...WOLFEBORO FALLS...
WOLFEBORO BAY...MIRROR LAKE...WOLFEBORO AND BROOKFIELD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.

&&

LAT...LON 4324 7178 4368 7141 4354 7096 4348 7097
      4347 7096 4343 7097 4342 7099 4338 7099
      4334 7096 4334 7094 4330 7090 4320 7135
TIME...MOT...LOC 2012Z 220DEG 46KT 4341 7145

$$
MLE
813 
WWUS51 KGYX 022029
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
429 PM EDT WED JUL 2 2014

NHC001-003-013-015-017-022039-
/O.EXP.KGYX.SV.W.0007.000000T0000Z-140702T2030Z/
BELKNAP NH-STRAFFORD NH-MERRIMACK NH-CARROLL NH-ROCKINGHAM NH-
429 PM EDT WED JUL 2 2014

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL
ROCKINGHAM...SOUTHERN CARROLL...CENTRAL MERRIMACK...NORTHERN
STRAFFORD AND BELKNAP COUNTIES WILL EXPIRE AT 430 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.

LAT...LON 4324 7178 4368 7141 4354 7096 4348 7097
      4347 7096 4343 7097 4342 7099 4338 7099
      4334 7096 4334 7094 4330 7090 4320 7135
TIME...MOT...LOC 2029Z 220DEG 46KT 4358 7126

$$
MLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 12:33 PM EDT, 3 hours 15 minutes earlier.

Area forecast discussion, Jul 2, 12:33 PM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1233 PM EDT WED JUL 2 2014

.SYNOPSIS...
A COLD FRONT WILL SLOWLY APPROACH FROM THE WEST TODAY AND WILL
GRADUALLY PUSH INTO THE REGION ON THURSDAY. THE FRONT WILL SHIFT
OFFSHORE FRIDAY. TROPICAL STORM ARTHUR WILL PASS WELL TO THE
SOUTHEAST OF OUR AREA OVER THE WEEKEND WITH HIGH PRESSURE BUILDING
INTO NEW ENGLAND.

&&

.NEAR TERM /TONIGHT/...
1230PM UPDATE...
TEMPERATURES HAVE WARMED UP QUITE A BIT EARLY THIS AFTERNOON. MOST
OF THE INTERIOR IS AT OR ABOVE 90 DEGREES... WITH DEW POINTS IN
THE 70S. THIS IS PRODUCING HEAT INDEX READINGS NEAR 100 DEGREES
WHICH IS HEAT ADVISORY CRITERIA. WILL CONTINUE MENTION OF THE HEAT
AND HUMIDITY IN THE HAZARDOUS WEATHER OUTLOOK... BUT DO NOT EXPECT
IT TO LAST LONG ENOUGH OR BE WIDESPREAD ENOUGH FOR AN ADVISORY.
THUNDERSTORMS FORMING SOON WILL LIKELY COOL THINGS DOWN IN SOME
PLACES. WE CONTINUE TO MONITOR THE THREAT OF THUNDERSTORMS THIS
AFTERNOON. CUMULUS FINALLY STARTING TO FORM ACROSS OUR AREA.
EARLIER CUMULUS FIELD WHICH DEVELOPED OVER THE CATSKILLS IN
PENNSYLVANIA AND NEW YORK HAS ALREADY EXPLODED INTO WIDESPREAD
THUNDERSTORMS (SOME SEVERE) TRACKING GENERALLY TO THE NORTHEAST
TOWARD OUR AREA. EXPECT SOME DEVELOPMENT OVER OUR AREA AS WELL AS
THUNDERSTORMS MOVING INTO THE AREA FROM THE SOUTHWEST. WILL
PRODUCE AN 18Z UPPER AIR OBSERVATION TO AID IN ASSESSING
INSTABILITY AND SHEAR PROFILE THIS AFTERNOON. EXPECT MOSTLY
MULTICELL CLUSTERS WITH SOME SUPERCELLS POSSIBLE. DAMAGING WINDS
IS THE BIGGEST THREAT WITH SOMEWHAT OF AN INVERTED V PROFILE IN
THE LOW LEVELS. HIGH MOISTURE CONTENT IN THE AIR WILL MAKE HEAVY
RAIN AND FLASH FLOODING A THREAT AS WELL.

9AM UPDATE...
HAVE UPDATED TO INCREASE FORECAST MAX TEMPERATURES TODAY. WENT
MORE IN LINE WITH ALL MOS GUIDANCE (MAV/MET/ECS) WHICH SHOW MOST
OF THE AREA REACHING 90 DEGREES. THIS IS SUPPORTED BY THIS
MORNING'S 12Z GYX SOUNDING WHICH SHOWS WARMER LOW LEVELS WHICH
WILL ALLOW FOR QUICK HEATING UNDER A MOSTLY CLEAR SKY. WITH DEW
POINTS NEAR 70 AND TEMPERATURES PEAKING IN THE LOW 90S... HEAT
INDEX VALUES WILL START TO APPROACH ADVISORY LEVELS ESPECIALLY IN
INTERIOR SOUTHWEST MAINE... YORK/OXFORD COUNTIES... AS WELL AS
INTERIOR ROCKINGHAM COUNTY. COASTAL AREAS WILL BE A BIT COOLER DUE
TO A SOUTHERLY WIND. WILL MENTION THE HEAT INDEX IN THE HAZARDOUS
WEATHER OUTLOOK BUT DO NOT FEEL THE THREAT IS WIDESPREAD ENOUGH
FOR AN ADVISORY AT THIS TIME. STILL EXPECT CONVECTION TO FORM
AFTER NOON.

8AM UPDATE...
HAVE REDRAWN HOURLY POP FORECAST TO TRY TO BETTER REFLECT TIMING
OF CONVECTION TODAY. SHOULD SEE CONVECTION POPPING UP A LITTLE
AFTER NOON... POSSIBLY AIDED BY THE TERRAIN. CONVECTION SHOULD
BECOME MORE WIDESPREAD DURING THE AFTERNOON. AGREE WITH STORM
PREDICTION CENTER ASSESSMENT ON POTENTIAL FOR DAMAGING WINDS AND
SMALL HAIL... AND HAVE INCLUDED THIS IN THE FORECAST AS WELL AS
HEAVY RAIN. NO OTHER CHANGES WERE MADE.

615 AM...MINOR ESTF UPDATE TO REFLECT THE CURRENT MESONET AS WELL
AS RADAR TRENDS.

PREVIOUS DISCUSSION...
AT 06Z IT WAS QUIET ACROSS THE FORECAST AREA WITH A WEAKENING AREA
OF BROKEN CONVECTION WELL TO OUR NORTH AND WEST ON LATEST RADAR
MOSAIC. DEWPOINTS WERE IN THE MID TO UPPER 60S AND PROGGED TO
REACH THE LOWER 70S DURING THE DAY TODAY. TEMPERATURES WARMING
WELL INTO THE 80S SHOULD PRODUCE CAPES AROUND 2000 J/KG BY
AFTERNOON. DAYTIME HEATING AND PASSING IMPULSE WILL PRODUCE
SCATTERED STRONG STORMS TODAY WITH A FEW PRODUCING STRONG SURFACE
WIND GUSTS...LOCALLY HEAVY RAIN...AND HAIL.

&&

.SHORT TERM /TONIGHT AND THURSDAY/...
EXPECT SCATTERED CONVECTION AHEAD OF THE COLD FRONT TONIGHT
ALONG WITH PATCHY FOG AND HAZE. IT'LL BE A HUMID NIGHT WITH LOWS
ONLY IN THE 60S AND LOWER 70S.

ON THURSDAY...CONVECTION BECOMES MORE WIDESPREAD BY AFTERNOON AS
WEAK LOW TRAVELS NORTHEAST ALONG THE SLOW-MOVING COLD FRONT. HIGHS
WILL BE MAINLY IN THE 80S...WITH 70S ALONG THE MAINE MIDCOAST IN
ONSHORE TRAJECTORY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
00Z MODEL SUITE HAS BACKED OFF ON THE TIMING OF THE COLD FRONT UNTIL
LATE THURSDAY NIGHT. IN THE MEANTIME...HIGH PWATS IN PLACE WITH A
FOCUSING MECHANISM WILL BRING LOCALLY HEAVY RAINFALL TO A FEW
COMMUNITIES IN MAINE AND NEW HAMPSHIRE THROUGH FRIDAY MORNING.

THEREAFTER...THE COLD FRONT FINALLY MOVES OFFSHORE...WHILE
"ARTHUR" TRAVELS NORTHEAST ALONG IT AND GRADUALLY BECOMES
EXTRATROPICAL PER OFFICIAL NHC GUIDANCE AND LATEST CYCLONE PHASE
DIAGRAMS. LOCALLY HEAVY RAINFALL MAY OCCUR JUST NORTH OF THE
SYSTEM AS TROPICAL MOISTURE INTERACTS WITH THE FRONT. THE TIMING
OF THIS SYSTEM IS STILL IN QUESTION...BUT IT APPEARS THAT THE
STORM WILL HAVE ITS CLOSEST APPROACH TO MAINE AND NEW HAMPSHIRE
SOMETIME SATURDAY. THIS IS WHEN THERE WILL BE INCREASING SUNSHINE
AND A LARGE NUMBER OF PEOPLE RECREATING ON THE COASTAL WATERS.
LONG PERIOD SWELLS WILL LIKELY INCREASE THE RIP CURRENT RISK
DURING THIS PERIOD.

MUCH DRIER AND SOMEWHAT COOLER AIR ARRIVES FOR THE WEEKEND.
HOWEVER...OFFSHORE WINDS WILL ALLOW FOR MILD TEMPERATURES RIGHT TO
THE COAST.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM /THROUGH THURSDAY/...AREAS OF MVFR IN FOG...SHOWERS...AND
SCATTERED THUNDERSTORMS.

LONG TERM...COULD SEE IFR OR LOWER CONDITIONS THURSDAY MORNING
WITH MARINE CLOUDS/FOG NEAR THE COAST. THIS SHOULD BREAK UP DURING
THE DAY...WITH SHOWERS AND THUNDERSTORMS LIKELY INTO THE
AFTERNOON. COULD SEE ANOTHER ROUND OF THUNDERSTORMS NEAR THE COAST
ON FRIDAY...BUT OTHERWISE EXPECT CONDITIONS IMPROVING TO VFR AND
LASTING THROUGH THE WEEKEND.

&&

.MARINE...
SHORT TERM...SCA FOR SEAS REMAINS IN EFFECT THRU TONIGHT. SEAS
WILL BUILD TO 5 FT TONIGHT. OCCASIONAL GUSTS TO 25 KTS ARE
POSSIBLE AS WELL.

LONG TERM...A SMALL CRAFT ADVISORY WILL BE LIKELY WITH THE PASSAGE
OF ARTHUR ON SATURDAY AS 5-10 FOOT SWELLS REMAIN OVER THE OFFSHORE
WATERS. NORTHWEST WINDS WILL ALSO BE GUSTY DURING THE DAY DUE TO
THE PRESSURE GRADIENT BEHIND THE EXITING SYSTEM.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT
     THURSDAY FOR ANZ150-152-154.

&&

NEAR TERM UPDATE... KIMBLE
Hazardous weather outlook, Jul 2, 3:08 PM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
308 PM EDT WED JUL 2 2014

ANZ153-031915-
CASCO BAY-
308 PM EDT WED JUL 2 2014

...SEVERE THUNDERSTORM WATCH 386 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>152-154-031915-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
308 PM EDT WED JUL 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PENOBSCOT BAY...THE COASTAL
WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL
WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL
WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ012>014-018>022-NHZ003>010-013-031915-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
308 PM EDT WED JUL 2 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...
...SEVERE THUNDERSTORM WATCH 386 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THE POTENTIAL EXISTS FOR ISOLATED SEVERE THUNDERSTORMS THURSDAY.
THE MAIN THREATS WILL BE GUSTY WINDS AND TORRENTIAL RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ007>009-NHZ001-002-031915-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-
308 PM EDT WED JUL 2 2014

...SEVERE THUNDERSTORM WATCH 386 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE POTENTIAL EXISTS FOR ISOLATED SEVERE THUNDERSTORMS THURSDAY.
THE MAIN THREATS WILL BE GUSTY WINDS AND TORRENTIAL RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ023>028-NHZ014-031915-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
COASTAL ROCKINGHAM-
308 PM EDT WED JUL 2 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...
...SEVERE THUNDERSTORM WATCH 386 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND
SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THE POTENTIAL EXISTS FOR ISOLATED SEVERE THUNDERSTORMS THURSDAY.
THE MAIN THREATS WILL BE GUSTY WINDS AND TORRENTIAL RAINFALL.

SWELLS FROM TROPICAL STORM ARTHUR MAY AFFECT THE AREA BEACHES THIS
WEEKEND WITH STRONG RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 2, 3:02 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
302 PM EDT WED JUL 2 2014

MEZ009-014-021930-
CENTRAL SOMERSET-SOUTHERN SOMERSET-
302 PM EDT WED JUL 2 2014

...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 330 PM
EDT...

AT 302 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER BINGHAM...OR ABOUT 22 MILES NORTH
OF SKOWHEGAN...MOVING NORTHEAST AT 35 MPH. THIS STRONG THUNDERSTORM
WILL AFFECT AREAS IN AND AROUND MOSCOW...BINGHAM...BRIGHTON AND
MAYFIELD THROUGH 330 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

LAT...LON 4535 6970 4530 6969 4528 6970 4517 6966
      4511 6965 4510 6964 4506 6963 4495 6989
      4510 7002 4536 6972

MLE
Local storm report, Jul 2, 3:17 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
317 PM EDT WED JUL 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     TSTM WND DMG     LITTLETON               44.31N  71.77W
07/02/2014                   GRAFTON            NH   TRAINED SPOTTER

            TREES DOWN ON HOUSE

&&

EVENT NUMBER GYX1400027

MC
Special weather statement, Jul 2, 3:20 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
320 PM EDT WED JUL 2 2014

MEZ007-008-012-013-021945-
NORTHERN FRANKLIN-NORTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN OXFORD-
320 PM EDT WED JUL 2 2014

...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND FRANKLIN COUNTY
THROUGH 345 PM EDT...

AT 321 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTH OF MILTON...OR ABOUT 7
MILES SOUTHWEST OF RUMFORD...MOVING NORTHEAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND NEWRY...MILTON...LOCKE
MILLS...HANOVER...BRYANT POND...BETHEL...RUMFORD...MEXICO...MOUNT
BLUE STATE PARK AND WILTON THROUGH 345 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

LAT...LON 4478 7033 4456 7015 4426 7082 4444 7097

MLE
Local storm report, Jul 2, 3:26 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
326 PM EDT WED JUL 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     TSTM WND DMG     LITTLETON               44.31N  71.77W
07/02/2014                   GRAFTON            NH   AMATEUR RADIO

            MULIPLE TREES DOWN IN LITTLETON AND BETHLEHEM. TREES ON
            WIRES. A TREE ON A GARAGE.

&&

EVENT NUMBER GYX1400029

BROWN
Special weather statement, Jul 2, 3:42 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
342 PM EDT WED JUL 2 2014

NHZ001-002-022015-
NORTHERN COOS-SOUTHERN COOS-
342 PM EDT WED JUL 2 2014

...STRONG THUNDERSTORMS WILL IMPACT COOS COUNTY THROUGH 415 PM EDT...

AT 343 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER GROVETON...OR ABOUT 7 MILES NORTH
OF LANCASTER...MOVING NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM
WILL AFFECT AREAS IN AND AROUND NORTHUMBERLAND...GUILDHALL...
GROVETON...STRATFORD...STARK...MILLSFIELD AND DIXVILLE NOTCH THROUGH
415 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

LAT...LON 4457 7156 4459 7155 4465 7157 4466 7159
      4468 7160 4492 7138 4479 7112 4447 7149
      4453 7159 4456 7161

MLE
Local storm report, Jul 2, 3:48 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
348 PM EDT WED JUL 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     TSTM WND DMG     RUMFORD                 44.55N  70.55W
07/02/2014                   OXFORD             ME   PUBLIC

            TREE DOWN

0348 PM     HAIL             RUMFORD                 44.55N  70.55W
07/02/2014  E0.70 INCH       OXFORD             ME   PUBLIC

            TREE DOWN

&&

EVENT NUMBER GYX1400030
EVENT NUMBER GYX1400031

MC

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 2:12 PM EDTSpecial Weather StatementGYXSullivan33 min
Jul 2, 2:25 PM EDTFlash Flood WarningGYXSullivan4 hr
Jul 2, 2:27 PM EDTFlash Flood WatchGYXBelknap, Carroll, Coos, Grafton, Merrimack, Rockingham and 2 more37 hr
Jul 2, 2:52 PM EDTSevere Thunderstorm WarningGYXCoos, Grafton43 min
Jul 2, 2:58 PM EDTSpecial Weather StatementGYXBelknap32 min
Jul 2, 3:31 PM EDTSevere Thunderstorm WarningGYXCarroll44 min
Jul 2, 3:42 PM EDTSpecial Weather StatementGYXCoos33 min
Jul 2, 3:54 PM EDTFlash Flood WarningGYXGrafton, Sullivan4 hr
Jul 2, 4:02 PM EDTSpecial Weather StatementGYXGrafton28 min
Jul 2, 4:08 PM EDTFlash Flood WarningGYXCarroll4 hr
Jul 2, 4:41 PM EDTSpecial Weather StatementGYXCarroll49 min
Jul 2, 4:42 PM EDTFlash Flood WarningGYXGrafton3 hr
Jul 2, 4:59 PM EDTAreal Flood AdvisoryGYXBelknap, Merrimack3 hr

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.